The distributive hull of a ring

Erdoğdu, Vahap
Let R be a commutative ring with identity. An extension MS N of R-modules is said to be distributive if it satisfies the following condition: Mn(X+ Y)=(MnX)+(Mn Y), for all submodules X, Y of N. In [2], Davison has shown that every R-module M which is locally non- zero at every maximal ideal of R has a maximal distributive extension and has raised the question: Is this unique up to M-isomorphism, in which case one can denote it by D(M) and call it the distributive hull of M [l, 51. In this paper we answer the question in the affirmative in the case when M is the R-module R, and we show that D(R) is a ring contained in the maximal quotient ring Q(R) of R such that for each maximal ideal P of R the set of R,-submodules of D(R)p containing R, is linearly ordered. We then describe the distributive hull D(R) in certain cases. In particular, we show that the distributive hull of a Noetherian integrally closed domain R is given by (nPEX RP} n K, where X is the set of all maximal ideals of R of height greater than one and K is the field of quotients of R. If R is an Artinian ring, then D(R) = R. We also show that these results remain true when R is replaced by an ideal (restrictions may be imposed) of R. Throughout R will denote a commutative ring with identity and MaxSpec R will denote the set of maximal ideals of R; if M is a submodule ofan R-module Nandx,yEN, (kf:y)={r~R(ry~M}, (x:y)=(Rx:y). If R is a ring, Z(R) is the set of zero divisors of R. 1 LEMMA~.~. LetRbearingandT={tER-Z(R)IRtERisdistributive}. Then T is a saturated multiplicatively closed subset of R. Proof. Let t, and t2 be any two elements of T. Then clearly t, t, E R - Z(R). Since Rt, G R is distributive, (Rt, : r) + (r : s) = R, for all 263 0021-8693/90 $3.00 Copyright 0 1994 by Academic Press, Inc All rights of reproductmn in any form reserved.
Journal of Algebra


Invariant subspaces for banach space operators with a multiply connected spectrum
Yavuz, Onur (Springer Science and Business Media LLC, 2007-07-01)
We consider a multiply connected domain Omega = D \U (n)(j= 1) (B) over bar(lambda(j), r(j)) where D denotes the unit disk and (B) over bar(lambda(j), r(j)) subset of D denotes the closed disk centered at lambda(j) epsilon D with radius r(j) for j = 1,..., n. We show that if T is a bounded linear operator on a Banach space X whose spectrum contains delta Omega and does not contain the points lambda(1),lambda(2),...,lambda(n), and the operators T and r(j)( T -lambda I-j)(-1) are polynomially bounded, then th...
Some sufficient conditions for p-nilpotency of a finite group
Kızmaz, Muhammet Yasir (Informa UK Limited, 2019-09-02)
Let G be a finite group and let p be prime dividing . In this article, we supply some sufficient conditions for G to be p-nilpotent (see Theorem 1.2) as an extension of the main theorem of Li et al. (J. Group Theor. 20(1): 185-192, 2017).
On algebraic K-theory of real algebraic varieties with circle action
Ozan, Yıldıray (Elsevier BV, 2002-05-24)
Assume that X is a compact connected orientable nonsingular real algebraic variety with an algebraic free S-1-action so that the quotient Y=X/S-1 is also a real algebraic variety. If pi:X --> Y is the quotient map then the induced map between reduced algebraic K-groups, tensored with Q, pi* : (K) over bar (0)(R(Y, C)) circle times Q --> (K) over bar (0)(R(X, C)) circle times Q is onto, where R(X, C) = R(X) circle times C, R(X) denoting the ring of entire rational (regular) functions on the real algebraic va...
The classical involution theorem for groups of finite Morley rank
Berkman, A (Elsevier BV, 2001-09-15)
This paper gives a partial answer to the Cherlin-Zil'ber Conjecture, which states that every infinite simple group of finite Morley rank is isomorphic to an algebraic group over an algebraically closed field. The classification of the generic case of tame groups of odd type follows from the main result of this work, which is an analogue of Aschbacher's Classical Involution Theorem for finite simple groups. (C) 2001 Academic Press.
Regularities in noncommutative Banach algebras
Dosiev, Anar (Springer Science and Business Media LLC, 2008-07-01)
In this paper we introduce regularities and subspectra in a unital noncommutative Banach algebra and prove that there is a correspondence between them similar to the commutative case. This correspondence involves a radical on a class of Banach algebras equipped with a subspectrum. Taylor and Slodkowski spectra for noncommutative tuples of bounded linear operators are the main examples of subspectra in the noncommutative case.
Citation Formats
V. Erdoğdu, “The distributive hull of a ring,” Journal of Algebra, pp. 263–269, 1990, Accessed: 00, 2020. [Online]. Available:!